Alert archive / Idaho / Winter Storm Warnings in 2012

Winter Storm Warning 3, NWS Pocatello, ID

February 20, 2012

NWS Pocatello, ID issued this winter storm warning at Feb 20, 2012, 1:32 PM MST. It took effect at Feb 21, 2012, 5:00 AM MST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 1:32 PM MST (20:32 UTC)
In effect from
Feb 21, 2012, 5:00 AM MST
Expired
Feb 23, 2012, 5:00 AM MST
In force
48 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WWUS45 KPIH 202032
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
132 PM MST MON FEB 20 2012

...WINTER STORM CONDITIONS WITH HIGH WINDS TUESDAY AND WEDNESDAY
IN THE IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS...

.A STRONG NORTHWESTERLY FLOW PATTERN WILL BECOME ESTABLISHED OVER
THE IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS FROM ISLAND
PARK SOUTH TO BEAR LAKE BEGINNING TUESDAY MORNING AND CONTINUING
THROUGH THURSDAY MORNING. POTENTIAL SNOW ACCUMULATION THROUGH
THURSDAY MORNING WILL APPROACH ONE FOOT AT ELEVATIONS ABOVE
6500 FEET. STRONG NORTHWESTERLY WINDS OVER EXPOSED RIDGE TOPS
WILL INCREASE TO 15 TO 25 MPH ON TUESDAY AND 35 TO 50 MPH ON
WEDNESDAY RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW. WIND
GUSTS OVER EXPOSED HIGHER ELEVATIONS MAY REACH 70 MPH. THOSE
VENTURING INTO THE MOUNTAINS FOR SNOWMOBILING OR SKIING TUESDAY
AND WEDNESDAY SHOULD EXPECT DANGEROUS WINTER STORM CONDITIONS TO
DEVELOP. HIGH WINDS OVER THE MOUNTAINS WILL DECREASE AFTER
MIDNIGHT WEDNESDAY NIGHT.

IDZ018-019-023-025-031-211300-
/O.UPG.KPIH.WS.A.0003.120221T1200Z-120223T1200Z/
/O.NEW.KPIH.WS.W.0003.120221T1200Z-120223T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER...
GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
CAREY
132 PM MST MON FEB 20 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST
THURSDAY FOR BLOWING SNOW AND HIGH WINDS IN THE IDAHO CENTRAL MOUNTAINS
AND SOUTHEAST HIGHLANDS ...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR BLOWING SNOW AND HIGH WINDS...WHICH IS IN
EFFECT FROM 5 AM TUESDAY TO 5 AM MST THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...TUESDAY MORNING THROUGH THURSDAY MORNING.

* MAIN IMPACT...HIGH WINDS...BLOWING SNOW AND SNOW ACCUMULATION 6
  TO 12 INCHES ABOVE 6500 FEET ELEVATION.

* OTHER IMPACTS...WEST TO NORTHWEST WINDS OVER HIGHER ELEVATIONS
  INCREASING TO 15 TO 25 MPH ON TUESDAY AND 35 TO 50 MPH ON
  WEDNESDAY WITH BLOWING AND DRIFTING SNOW. WIND GUSTS TO 70 MPH
  ARE POSSIBLE OVER EXPOSED HIGHER TERRAIN. THERE MAY BE AN
  INCREASED AVALANCHE THREAT FOR SNOWMOBILERS AND SKIERS IN
  REMOTE AREAS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.



&&

$$
7 follow-up statements
427 
WWUS45 KPIH 211223
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
523 AM MST TUE FEB 21 2012

...WINTER STORM CONDITIONS WITH HIGH WINDS TODAY AND WEDNESDAY IN THE
IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS...

.A STRONG NORTHWESTERLY FLOW PATTERN HAS ESTABLISHED OVER THE
IDAHO CENTRAL MOUNTAINS AND EASTERN HIGHLANDS FROM ISLAND PARK
SOUTH TO BEAR LAKE AND WILL CONTINUE THROUGH THURSDAY MORNING.
POTENTIAL SNOW ACCUMULATION THROUGH THURSDAY MORNING WILL APPROACH
ONE FOOT AT ELEVATIONS ABOVE 6500 FEET. STRONG NORTHWESTERLY WINDS
OVER EXPOSED RIDGE TOPS WILL INCREASE TO 15 TO 25 MPH ON TUESDAY
AND 35 TO 50 MPH ON WEDNESDAY RESULTING IN AREAS OF BLOWING AND
DRIFTING SNOW. WIND GUSTS OVER EXPOSED HIGHER ELEVATIONS MAY REACH
70 MPH. THOSE VENTURING INTO THE MOUNTAINS FOR SNOWMOBILING OR
SKIING TUESDAY AND WEDNESDAY SHOULD EXPECT DANGEROUS WINTER STORM
CONDITIONS TO DEVELOP. HIGH WINDS OVER THE MOUNTAINS WILL DECREASE
AFTER MIDNIGHT WEDNESDAY NIGHT.

IDZ018-019-023-025-031-212200-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN
523 AM MST TUE FEB 21 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

* TIMING...NOW THROUGH THURSDAY MORNING.

* MAIN IMPACT...HIGH WINDS...BLOWING SNOW AND SNOW ACCUMULATION 
  6 TO 12 INCHES ABOVE 6500 FEET ELEVATION. 

* OTHER IMPACTS...WEST TO NORTHWEST WINDS OVER HIGHER ELEVATIONS 
  INCREASING TO 15 TO 25 MPH ON TUESDAY AND 35 TO 50 MPH ON 
  WEDNESDAY WITH BLOWING AND DRIFTING SNOW. WIND GUSTS TO 70 MPH 
  ARE POSSIBLE OVER EXPOSED HIGHER TERRAIN. THERE MAY BE AN 
  INCREASED AVALANCHE THREAT FOR SNOWMOBILERS AND SKIERS IN 
  REMOTE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
633 
WWUS45 KPIH 212009
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
109 PM MST TUE FEB 21 2012


IDZ032-221030-
/O.EXB.KPIH.WS.W.0003.120222T0700Z-120223T0600Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
109 PM MST TUE FEB 21 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR WIND AND SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 11 PM MST WEDNESDAY.

* TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL OVER THE
  LOST RIVER AND PAHSIMEROI MOUNTAINS THROUGH THURSDAY MORNING.
  INCREASING WINDS ARE EXPECTED TONIGHT WITH VERY STRONG WINDS
  EXPECTED WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH WEDNESDAY
  AFTERNOON COUPLED WITH LIGHT TO MODERATE SNOWFALL WILL PRODUCE
  AREAS OF BLOWING AND DRIFTING SNOW AND NEAR BLIZZARD CONDITIONS
  AT TIMES OVER MOUNTAIN PASSES AND IN AREAS WHERE CONSIDERABLE
  LOOSE SNOW HAS ACCUMULATED. STORM TOTAL SNOW ACCUMULATION OF 7
  TO 14 INCHES IS EXPECTED ABOVE 6000 FEET ELEVATION BY THURSDAY
  MORNING WITH CONSIDERABLE DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

IDZ018-019-023-025-031-221030-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER...
GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
CAREY
109 PM MST TUE FEB 21 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* TIMING...MODERATE SNOWFALL WILL CONTINUE THROUGH THURSDAY MORNING.

* MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH WEDNESDAY COUPLED
  WITH MODERATE SNOWFALL WILL PRODUCE AREAS OF BLOWING AND
  DRIFTING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES OVER
  MOUNTAIN PASSES AND EXPOSED MOUNTAIN TERRAIN. STORM TOTAL SNOW
  ACCUMULATION OF 9 TO 18 INCHES IS EXPECTED ABOVE 6000 FEET
  ELEVATION BY THURSDAY MORNING WITH CONSIDERABLE DRIFTING.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN
  INCREASED AVALANCHE THREAT IN REMOTE AREAS NEAR STEEP TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$
633 
WWUS45 KPIH 221008
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
308 AM MST WED FEB 22 2012

IDZ018-019-023-025-031-222130-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...
MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE
308 AM MST WED FEB 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

* TIMING...MODERATE SNOWFALL WILL CONTINUE THROUGH THURSDAY 
  MORNING.

* MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH TODAY COUPLED WITH
  MODERATE SNOWFALL WILL PRODUCE AREAS OF BLOWING AND DRIFTING
  SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES OVER MOUNTAIN PASSES
  AND EXPOSED MOUNTAIN TERRAIN. STORM TOTAL SNOW ACCUMULATION OF 9
  TO 18 INCHES IS EXPECTED ABOVE 6000 FEET ELEVATION BY THURSDAY
  MORNING WITH CONSIDERABLE DRIFTING.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN 
  INCREASED AVALANCHE THREAT IN REMOTE AREAS NEAR STEEP TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

IDZ032-222130-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
308 AM MST WED FEB 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL OVER THE
  LOST RIVER AND PAHSIMEROI MOUNTAINS THROUGH THURSDAY MORNING.
  STRONG WINDS ARE EXPECTED BY MID MORNING TODAY THROUGH TONIGHT.

* MAIN IMPACT...HIGH WINDS REACHING 40 TO 50 MPH THIS AFTERNOON
  COUPLED WITH LIGHT TO MODERATE SNOWFALL WILL PRODUCE AREAS OF
  BLOWING AND DRIFTING SNOW AND NEAR BLIZZARD CONDITIONS AT TIMES
  OVER MOUNTAIN PASSES AND IN AREAS WHERE CONSIDERABLE LOOSE SNOW
  HAS ACCUMULATED. STORM TOTAL SNOW ACCUMULATION OF 7 TO 14 INCHES
  IS EXPECTED ABOVE 6000 FEET ELEVATION BY THURSDAY MORNING WITH
  CONSIDERABLE DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$
646 
WWUS45 KPIH 222112
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
212 PM MST WED FEB 22 2012

IDZ018-019-023-025-031-231030-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS...
ISLAND PARK...ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...
MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE
212 PM MST WED FEB 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

* TIMING...SNOWFALL IS EXPECTED TO INCREASE LATE THIS AFTERNOON
  AND EVENING AS A COLD FRONT PASSES THROUGH THE REGION. SNOW WILL
  TAPER OFF AFTER MIDNIGHT.

* MAIN IMPACT...HIGH WINDS REACHING 50 MPH COUPLED WITH SNOWFALL
  WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN
  PASSES AND EXPOSED MOUNTAIN TERRAIN. ADDITIONAL SNOWFALL OF 2 TO
  5 INCHES IS EXPECTED ABOVE 6000 FEET TONIGHT.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN
  INCREASED AVALANCHE THREAT IN REMOTE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES.

&&

$$

IDZ032-230600-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
212 PM MST WED FEB 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...LIGHT TO MODERATE SNOW WILL FALL OVER THE LOST RIVER
  AND PAHSIMEROI MOUNTAINS THIS EVENING AS A COLD FRONT PASSES
  THROUGH THE REGION.

* MAIN IMPACT...HIGH WINDS REACHING 50 MPH THIS AFTERNOON AND
  EVENING COUPLED WITH LIGHT TO MODERATE SNOWFALL WILL PRODUCE
  AREAS OF BLOWING AND DRIFTING SNOW OVER MOUNTAIN PASSES.
  ADDITIONAL SNOWFALL OF 1 TO 3 INCHES CAN BE EXPECTED ABOVE 6000
  FEET ELEVATION TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$
339 
WWUS45 KPIH 230415
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
915 PM MST WED FEB 22 2012

IDZ018-031-230515-
/O.CAN.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE
915 PM MST WED FEB 22 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

WINDS AND SNOW HAVE DECREASED ACROSS THE SAWTOOTH AND WOOD RIVER
REGION. HIGH MOUNTAIN PASSES MAY CONTINUE TO SEE GUSTY WINDS AND
BLOWING SNOW BUT MOST MID SLOPE AND VALLEY LOCATIONS WILL CONTINUE
TO SEE DECREASING WINDS THROUGH THE REMAINDER OF THE NIGHT.
THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

IDZ019-023-025-231200-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...MONTPELIER...
GEORGETOWN...PARIS
915 PM MST WED FEB 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

* TIMING...SNOW AND WINDS WILL GRADUALLY TAPER THROUGH THE
  REMAINDER OF THE NIGHT.

* MAIN IMPACT...STRONG WINDS WITH GUSTS OVER 50 MPH MAY CONTINUE
  TO CAUSE BLOWING AND DRIFTING OF SNOW.  

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN 
  INCREASED AVALANCHE THREAT IN REMOTE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES.

&&

$$

IDZ032-230600-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
915 PM MST WED FEB 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING...LIGHT SNOW AND STRONG GUSTY WINDS WILL CONTINUE THROUGH
  THE REMAINDER OF THIS EVENING.

* MAIN IMPACT...GUSTY NORTHWEST WINDS WILL CONTINUE TO FUNNEL
  THROUGH THE VALLEYS...CREATING AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$
332 
WWUS45 KPIH 230538
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1038 PM MST WED FEB 22 2012

IDZ032-230645-
/O.EXP.KPIH.WS.W.0003.000000T0000Z-120223T0600Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
1038 PM MST WED FEB 22 2012

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

WINDS HAVE DECREASED ACROSS THE LOST RIVER REGION. HIGH ELEVATION
AREAS MAY CONTINUE TO SEE LOCALLY ENHANCED WINDS THUS SOME BLOWING
AND DRIFTING OF SNOW MAY CONTINUE. HOWEVER SINCE THE THREAT FOR
BLOWING SNOW HAS DIMINISHED ACROSS MOST OF THE AREA...THE WINTER
STORM WARNING WILL BE ALLOWED TO EXPIRE.

$$

IDZ019-023-025-231200-
/O.CON.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...MONTPELIER...
GEORGETOWN...PARIS
1038 PM MST WED FEB 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY.

* TIMING...SNOW AND WINDS WILL GRADUALLY TAPER THROUGH THE 
  REMAINDER OF THE NIGHT. 

* MAIN IMPACT...STRONG WINDS WITH GUSTS OVER 50 MPH MAY CONTINUE 
  TO CAUSE BLOWING AND DRIFTING OF SNOW. 

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW MAY CREATE AN 
  INCREASED AVALANCHE THREAT IN REMOTE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...AND HIGH WINDS ARE EXPECTED OR OCCURRING. THIS
WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES.

&&

$$
203 
WWUS45 KPIH 231204
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
504 AM MST THU FEB 23 2012


IDZ019-023-025-231315-
/O.EXP.KPIH.WS.W.0003.000000T0000Z-120223T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...LAVA HOT SPRINGS...SODA SPRINGS...MONTPELIER...
GEORGETOWN...PARIS
504 AM MST THU FEB 23 2012

...WINTER STORM WARNING HAS EXPIRED...

STRONG WINDS AND MODERATE SNOWFALL HAVE SUBSIDED...THUS THE
WARNING WILL BE ALLOWED TO EXPIRE. EXPECT SLIGHTLY BREEZY
CONDITIONS AND LIGHT SNOWFALL TO CONTINUE THROUGH THIS AFTERNOON
AS NW FLOW CONTINUES OVER THE AREA.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 3:23 AM MST, 10 hours 9 minutes earlier.

Area forecast discussion, Feb 20, 3:23 AM MST, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MST MON FEB 20 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.

NORTHWEST FLOW IS SETTING UP OVER THE AREA TODAY WITH JUST A
SLIGHT CHANCE OF LIGHT SNOW OVER THE UPPER SNAKE HIGHLANDS LATER
TODAY. TUESDAY AND WEDNESDAY EXPECT A VERY MOIST NORTHWEST FLOW
BRINGING 6 TO 12 INCHES OF SNOW OVER THE CENTRAL MOUNTAINS AND
EASTERN HIGHLANDS WITH A SNOW LEVEL BETWEEN 6500 AND 7000 FT.
ADDITIONALLY...EXPECT STRONG WINDS TO DEVELOP TUESDAY AFTERNOON
WITH EVEN STRONGER WINDS ON WEDNESDAY WITH 40 TO 50 KNOTS LIKELY.
A WINTER STORM WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH
WEDNESDAY NIGHT FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS.
EXPECT A TRACE TO 2 INCHES OF SNOW ACROSS THE LOWER VALLEYS
THROUGH WEDNESDAY.

WYATT

.LONG TERM...THURSDAY THROUGH MONDAY.

LINGERING MOISTURE WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AND
EASTERN HIGHLANDS. ANY RESIDUAL PRECIPITATION SHOULD COME TO AN END
THROUGHOUT THE DAY ON THURSDAY. ADDITIONAL AMOUNTS WILL LIKELY BE
LIGHT ON THURSDAY.

AN UPPER TROUGH IS EXPECTED TO ARRIVE SOMETIME OVER THE WEEKEND. THE
MODELS ARE HAVING A LOT OF TROUBLE PINNING DOWN THE TIMING AND
STRENGTH OF THIS SYSTEM. THERE IS VIRTUALLY NO RUN TO RUN OR MODEL
TO MODEL CONTINUITY FOR THIS TIME PERIOD. HAVE ONLY MADE MINOR
CHANGES TO THE FORECAST.

VALLE

&&

.AVIATION...EXPECT DETERIORATING CONDITIONS THIS AFTERNOON AS THE
NEXT STORM SYSTEM ARRIVES FROM THE NORTHWEST. BY THIS
EVENING...EXPECT PRECIPITATION TO MOVE INTO THE REGION. LOWER
CEILINGS AND BRISK CONDITIONS WILL ACCOMPANY THE CHANGE IN WEATHER.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT IDZ018-019-023-025-031.

&&
Hazardous weather outlook, Feb 20, 4:49 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
449 AM MST MON FEB 20 2012

IDZ017>025-031-032-211200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
449 AM MST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT PATCHY FOG FOR CACHE VALLEY AND BEAR LAKE EARLY THIS
MORNING. ADDITIONALLY...LIGHT SNOW IS EXPECTED OVER THE UPPER
SNAKE HIGHLANDS AND CENTRAL MOUNTAINS LATER THIS AFTERNOON INTO
THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG SYSTEM WILL MOVE THROUGH THE AREA STARTING EARLY TUESDAY
BRINGING 6 TO 12 INCHES OF SNOW ACROSS THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS ABOVE 6500 FT THROUGH THURSDAY. EXPECT 1 TO
4 INCHES ABOVE 6500 FT FOR THE SOUTHERN HIGHLANDS AND THE EASTERN
CENTRAL MOUNTAINS.

EXPECT STRONG WINDS ACROSS THE AREA TUESDAY AFTERNOON AND EVEN
STRONGER WINDS WITH GUSTS 40 TO 50 MPH ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:00 PM MSTHigh Wind WatchPIH24 hr

Nearby

Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.